Massachusetts, 2004Flash Flood in Massachusetts, November 28, 2004
November 28, 2004 · NWS ALY · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 28, 11:30 AM EST, 30 minutes earlier.
Area forecast discussion, Nov 28, 11:30 AM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1130 AM EST SUN NOV 28 2004
.SYNOPSIS...COMPLEX STROM SYSTEM WILL SWEEP ACROSS AREA THIS
AFTERNOON AND HEAVY RAINS END THIS EVENING.
.SHORT TERM (TODAY INTO THIS EVENING)...EXPANDED FLOOD WATCH FOR
ENTIRE COUNTY WARNING AREA AS HEAVY RAINS MOVES ACROSS. RAINS FROM
LAST WED AND THU HAVE LEFT GROUND WET/SATURATED. SOUTHEAST SLOPES
OF MOUNTAINS ARE GETTING UPSLOPE ENHANCEMENT.
WIND ADVISORY CONTINUES INTO THIS EVENING FOR THE ENTIRE COUNTY
WARNING AREA UNTIL 7 PM.
TWEAKED GRIDS AND TOOK OUT THUNDERSTORMS HAVE NO REPORTS TO
WEST...OTHERWISE FORECAST ON TARGET.
&&
.LONG TERM (TONIGHT THROUGH SATURDAY)...SEE PREVIOUS DISCUSSION.
&&
.AVIATION...MVFR TO IFR CONDITIONS WITH RAINS. LOW LEVEL WIND SHEAR
UNTIL COLD FRONT PASSAGE. STRONG AND GUSTY SOUTHEASTERLY WINDS
ESPECIALLY ACROSS HIGHER TERRAIN...1000 FEET AND ABOVE. CONDITIONS
WILL IMPROVE THIS EVENING.
&&
.HYDROLOGY...HEAVY RAINS AND UPSLOPE ENHANCEMENT. FLOOD WATCH
ACROSS ENTIRE COUNTY WARNING AREA. NUMEROUS FLOOD WARNING OUT.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...CTZ001-013.
MA...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...MAZ001-025.
NY...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
VT...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...VTZ013>015. &&Hazardous weather outlook, Nov 28, 4:45 AM EST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
445 AM EST SUN NOV 28 2004
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY-
EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY-
EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT-
HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY-
NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY-
SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY-
SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY-
SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY-
WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY-
WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT-
445 AM EST SUN NOV 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.
.DAY ONE...
A WIND ADVISORY IS IN EFFECT FOR ALL ZONES THROUGH 8 PM TODAY.
A FLOOD WATCH IS IN EFFECT FOR WESTERN GREENE AND WESTERN
ULSTER COUNTIES THROUGH 7 PM TODAY.
A FLOOD WATCH IS IN EFFECT FOR HERKIMER COUNTY FROM NOON TO
7 PM TODAY.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER
SPOTTERS ARE REQUESTED TO SEND REPORTS OF ANY FLOODING OR
WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR
USING THE SPOTTER REPORT PAGE THAT MAY BE ACCESSED FROM
WFO ALBANYS WEBSITE.
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Nov 28, 8:10 AM EST, 3 hours 50 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0811AM SUN NOV 28 2004
#2 0000002 000
CBSO WLSR QTRF QHQT APTS WAPT
05124 FILE 28 BROOME COUNTY SHERIFF NY0030000 NOV 28-04
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
ROAD FLOODING
COUNTY(S) AFFECTED: BROOME
CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
(X) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
(X) - WATER COLLECTING IN LOW LYING UNDERPASSES
( ) - OTHER
LOCATION: TOWNS OF FENTON, VESTAL, BINGHAMTON, VILLAGE OF ENDICOTT, CITY
OF BINGHAMTON
DATE AND TIME CONDITION STARTED: 11/28/04 0800
NEAREST TOWN/CITY: BROOME COUNTY
REMARKS: ROADWAYS COVERED ON ROUTE 26 IN SOUTH VESTAL, PINE ST TWN OF FENTON,
VESTAL AVE CITY OF BINGHAMTON, NANTICOKE AVE VILLAGE OF ENDICOTT
AUTH PHONE #: 607 778-1911
AUTH MICHAEL F ASWAD BROOME CNTY EMERG MANAGER ROGERS/8-10 AM
OPER - ROGERS,CHARLES M 0810Flash Flood, Berkshire
- When
- November 28, 12:00 PM EST to 1:00 PM EST
- Where
- Berkshire County, Pittsfield
- Reported by
- NEWSPAPER
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding throughout the Berkshires, with over an inch of rain reported at the Pittsfield Airport. At times, more than six inches of water covered the intersection of Tyler Street and Woodlawn Avenue in Pittsfield.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, November 28, 2004$125,000 · 10 events
- Strong Wind in New Jersey, November 28, 2004$42,000 · 21 events
- High Wind in New York, November 28, 2004$70,000 · 50 kt wind · 2 events
- Flash Flood in New York, November 28, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, November 28, 2004$50,000 · 1 event
- Strong Wind in Maine, November 28, 2004$17,000 · 17 events
- Winter Storm in Nebraska, November 28, 200419 events
- Winter Storm in Kansas, November 28 to 30, 200419 events
- Strong Wind in New York, November 28, 2004$20,000 · 1 event
- Flash Flood in New York, November 28, 2004$20,000 · 1 event
- Strong Wind in New Hampshire, November 28, 2004$10,000 · 10 events
- Winter Storm in Nebraska, November 28 to 29, 200410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5427927.